Document Type

Article

Peer Reviewed

1

Publication Date

5-2003

NLM Title Abbreviation

J Abnorm Psychol

Journal/Book/Conference Title

Journal of Abnormal Psychology

PubMed ID

12784840

DOI of Published Version

10.1037/0021-843X.112.2.298

Abstract

Previous research has suggested the existence of a pathological dissociative taxon. However, relatively little is known about this taxon. This study examined the two-month retest stability of this taxon—together with other measures of dissociation and the Big Five—in a sample of 465 undergraduates. Contrary to expectation, taxon scores were only modestly stable and were substantially less stable than the other measures, including continuous indicators of dissociation. Furthermore, most individuals who were identified as taxon members at one assessment were classified as non-members at the other. These results challenge the existence of a pathological dissociative taxon. More generally, these data demonstrate that statistically-identified taxa need to be explicated through the normal process of construct validation.

Keywords

construct validity, dissociative taxon, DES-T, normal vs pathological dissociation, retest stability

Journal Article Version

Author's Original

Published Article/Book Citation

Journal of Abnormal Psychology, 112:2 (2003), pp. 298-305. DOI: 10.1037/0021-843X.112.2.298

Rights

Copyright © American Psychological Association, 2003. This article may not exactly replicate the final version published in the APA journal. It is not the copy of record. Posted by permission.

 

URL

http://ir.uiowa.edu/psychology_pubs/4